Alert archive / Arkansas / Flash Flood Warnings in 2022

Flash Flood Warning 13, NWS Little Rock, AR

April 12, 2022Clark County, Dallas County, Hot Spring County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 12, 2022, 11:56 PM CDT for Clark County, Dallas County, Hot Spring County, Arkansas. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2022, 11:56 PM CDT (04:56 UTC)
Expired
Apr 13, 2022, 1:22 AM CDT
In force
86 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Clark County, AR, Dallas County, AR, Hot Spring County, AR

The radar

The Little Rock radar (KLZK), 117 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1943 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
3.4
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted.

272 
WGUS54 KLZK 130456
FFWLZK
ARC019-039-059-130800-
/O.NEW.KLZK.FF.W.0013.220413T0456Z-220413T0750Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1156 PM CDT Tue Apr 12 2022

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Clark County in southwestern Arkansas...
  Western Dallas County in southwestern Arkansas...
  Southeastern Hot Spring County in southwestern Arkansas...

* Until 250 AM CDT.

* At 1156 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Radar was estimating between 
  two and three inches of rain have fallen in the last one to two 
  hours. Additional heavy rainfall is likely, and flash flooding is 
  likely to occur.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Arkadelphia, Malvern, Gurdon, Amity, Caddo Valley, Perla, Okolona, 
  Whelen Springs, Beirne, Gum Springs in Clark County, Richwoods, 
  DeGray Lake State Park, Halfway, Donaldson, Friendship, Antoine, 
  Alpine, Lower Lake Recreation Area, Griffithtown and Curtis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3434 9348 3434 9336 3428 9336 3425 9314
      3430 9307 3441 9268 3416 9268 3406 9273
      3392 9292 3384 9288 3381 9289 3382 9293
      3378 9299 3378 9310 3382 9314 3385 9329
      3390 9330 3405 9343 3421 9344 3421 9350

FLASH FLOOD...RADAR INDICATED

$$

57
1 follow-up statement
234 
WGUS74 KLZK 130622
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
122 AM CDT Wed Apr 13 2022

ARC019-039-059-130632-
/O.CAN.KLZK.FF.W.0013.000000T0000Z-220413T0750Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark AR-Dallas AR-Hot Spring AR-
122 AM CDT Wed Apr 13 2022

...FLASH FLOOD WARNING IS CANCELLED FOR CLARK, WESTERN DALLAS AND 
SOUTHEASTERN HOT SPRING COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3434 9348 3434 9336 3428 9336 3425 9314
      3430 9307 3441 9268 3416 9268 3406 9273
      3392 9292 3384 9288 3381 9289 3382 9293
      3378 9299 3378 9310 3382 9314 3385 9329
      3390 9330 3405 9343 3421 9344 3421 9350

$$

232

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 6:35 PM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Apr 12, 6:35 PM CDT, 5 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
635 PM CDT Tue Apr 12 2022

.AVIATION...
Updated for the 13/00Z terminals...

Expect scattered to numerous showers and thunderstorms areawide,
with the highest potential over central and southern Arkansas.
Could be a brief lull tomorrow morning before additional
convection gets cranking and continues through the remainder of
the period. Conditions will continue to deteriorate, with
prevailing mvfr to ifr by late tonight/early Wednesday morning.
&&

.PREV DISCUSSION...(ISSUED 239 PM CDT Tue Apr 12 2022)
SHORT TERM...Tonight Through Thursday

Latest satellite data and surface observations indicate that most
areas are overcast with 3000-5000 ft. ceilings.  Data from local
radars indicate an areas of scattered -SHRA/-TSRA approaching
extreme southern sections of the forecast area, moving northward.

Southerly low level flow supporting this activity is forecast to
increase and deepen this evening. Mid level energy in southwesterly
flow will also approach the mid south this evening. Recent analysis
indicate moderate instability exists across the forecast area. Expect
an increase in coverage of convection this evening. Some heavy rain
will be possible overnight, especially across southern sections.

Another round of strong to severe convection is expected to develop
on Wednesday, as a frontal boundary approaches from the northwest.
Conditions appear favorable for the support of storms capable of
producing damaging wind gusts.  Any discrete supercells ahead of the
developing line of storms will be particularly dangerous.

Precipitation should move east of the forecast area early
Wednesday.

LONG TERM...Thursday Night Through Tuesday
The extended term will begin with a surface high pressure system
pushing to the east, allowing a return flow to develop for a short
while. This will change on Friday night as another cold front begins
to push into the state. The upper level pattern is nearly zonal, but
a few shortwaves will ripple thru the area, enhancing precipitation
chances.

The upper level pattern will not change much thru the rest of the
term, with a number of shortwaves pushing through the southern
portions of the country. This will likely bring some periods of
increased cloudiness, but as cooler and drier air continues to
filter in behind the front...precipitation chances will be limited.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...57
Hazardous weather outlook, Apr 12, 2:07 PM CDT, 9 hours 49 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
207 PM CDT Tue Apr 12 2022

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-131915-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
207 PM CDT Tue Apr 12 2022

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms continue in the forecast today and
tonight as a storm system moves into the state. Some strong to
severe thunderstorms will be possible this afternoon and evening.
Damaging winds and large hail will be possible and a few tornadoes
cannot be ruled out. This afternoon through tonight will be the
best timing for severe thunderstorms. Heavy rainfall may also be
seen.

Expect the threat for strong to severe thunderstorms to decrease
late tonight into early Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Another severe weather episode is expected on Wednesday as a strong
cold front moves through the state. All severe weather hazards,
including damaging winds...hail...and tornadoes will be possible.
Coverage of severe weather looks to be particularly likely over
the eastern half of Arkansas during the afternoon to later
evening hours. There will also be potential for locally heavy
rainfall, following up on a few days of periodic heavy rainfall,
and could result in some local flooding issues.

Be sure to continue to monitor the latest official forecast
information for details as we continue through this multi-day severe
weather event.

Also of note is that there could be some areas of patchy frost in
the northwest portions of the forecast area on Thursday morning,
with lows dropping into the mid to upper 30s. Those with
agricultural ventures should take notice and make necessary
preparations. Another round of cold weather could affect the area
in the middle of next week.

.Spotter Information Statement...

Spotter activation may be needed each day through Wednesday
evening.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Apr 12, 10:56 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1056 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TORNADO          2 E SCRANTON            35.36N  93.51W
04/11/2022                   LOGAN              AR   NWS STORM SURVEY

            NWS SURVEY REVEALED THIS TORNADO STARTED EAST OF
            SCRANTON, JUST SW OF THE INTERSECTION OF AR HWY 197 AND
            STONEY POINT RD. SIG. DAMAGE WAS OBSERVED TO A METAL
            BARN, ALONG WITH ROOF DAMAGE TO A MOBILE HOME. SEVERAL
            TREES WERE SNAPPED/UPROOTED IN THIS AREA AND JUST NE.
            MORE TREE DAMAGE WAS NOTED AS THE TORNADO MOVED NE
            THROUGH SOME FOREST, SNAPPING/UPROOTING MANY TREES,
            CROSSING CANE CREEK RECREATION RD. THE TORNADO LIFTED
            JUST NORTH OF DUBLIN RD WEST OF THE JONES RD
            INTERSECTION.

&&

EVENT NUMBER LZK2200533

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 10:53 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Prairie, Pulaski, White52 min
Apr 12, 11:00 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Hot Spring, Pike45 min
Apr 13, 12:39 AM CDTSpecial Weather StatementLZKPulaski36 min
Apr 13, 3:34 AM CDTFrost AdvisoryLZKBaxter, Boone, Cleburne, Fulton, Izard, Johnson and 11 more28 hr
Apr 13, 3:34 AM CDTWind AdvisoryLZKArkansas, Desha, Independence, Jackson, Jefferson, Lincoln and 6 more15 hr
Apr 13, 6:27 AM CDTSpecial Weather StatementLZKMontgomery48 min
Apr 13, 6:43 AM CDTSpecial Weather StatementLZKClark32 min
Apr 13, 6:54 AM CDTSevere Thunderstorm WarningLZKClark, Hot Spring34 min
Apr 13, 6:57 AM CDTSpecial Weather StatementLZKDallas33 min
Apr 13, 7:23 AM CDTSpecial Weather StatementLZKPerry37 min
Apr 13, 7:26 AM CDTSpecial Weather StatementLZKHot Spring49 min
Apr 13, 7:40 AM CDTSpecial Weather StatementLZKNewton35 min
Apr 13, 8:14 AM CDTSpecial Weather StatementLZKSaline31 min
Apr 13, 8:56 AM CDTSpecial Weather StatementLZKPulaski34 min
Apr 13, 9:03 AM CDTSpecial Weather StatementLZKFulton, Izard27 min
Apr 13, 9:53 AM CDTRiver Flood WarningLZKRandolph33 days
Apr 13, 10:06 AM CDTSpecial Weather StatementLZKPolk24 min
Apr 13, 10:18 AM CDTSpecial Weather StatementLZKBoone27 min
Apr 13, 10:39 AM CDTSpecial Weather StatementLZKMarion36 min
Apr 13, 10:51 AM CDTSpecial Weather StatementLZKMontgomery, Yell24 min
Apr 13, 10:53 AM CDTFlash Flood WarningLZKBaxter, Boone, Johnson, Marion, Newton3 hr
Apr 13, 11:03 AM CDTTornado WarningLZKGarland, Montgomery, Perry, Yell28 min
Apr 13, 11:24 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy, Stone36 min
Apr 13, 11:28 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pope, Saline, Van Buren and 1 more47 min
Apr 13, 11:41 AM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Perry, Pike and 2 more49 min
Apr 13, 11:45 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion, Searcy, Stone and 1 more45 min
Apr 13, 12:04 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Ouachita56 min
Apr 13, 12:07 PM CDTSevere Thunderstorm WarningLZKCleburne, Fulton, Izard, Randolph, Sharp, Stone and 1 more38 min
Apr 13, 12:18 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pulaski, Saline57 min
Apr 13, 12:24 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Garland, Grant, Hot Spring, Pulaski and 1 more51 min
Apr 13, 12:31 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Hot Spring14 min
Apr 13, 12:42 PM CDTSpecial Weather StatementLZKCleburne33 min
Apr 13, 1:02 PM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas, Grant, Jefferson, Ouachita43 min
Apr 13, 1:05 PM CDTSpecial Weather StatementLZKWhite25 min
Apr 13, 1:10 PM CDTSpecial Weather StatementLZKJefferson, Lonoke35 min
Apr 13, 1:15 PM CDTSevere Thunderstorm WarningLZKDallas, Grant, Jefferson, Lonoke, Pulaski30 min
Apr 13, 1:30 PM CDTSpecial Weather StatementLZKJackson, Woodruff45 min
Apr 13, 1:38 PM CDTSpecial Weather StatementLZKIndependence, Lawrence, Sharp37 min
Apr 13, 1:48 PM CDTSpecial Weather StatementLZKCleveland, Jefferson, Lincoln27 min
Apr 13, 2:02 PM CDTFlash Flood WarningLZKIndependence, Lawrence, Sharp88 min
Apr 13, 2:44 PM CDTSpecial Weather StatementLZKArkansas31 min
Apr 13, 2:50 PM CDTFlash Flood WarningLZKFaulkner, Lonoke, Pulaski, Saline, White2 hr
Apr 13, 2:57 PM CDTFlash Flood WarningLZKClark, Dallas, Grant, Hot Spring, Ouachita, Saline116 min
Apr 13, 2:59 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe, Prairie46 min
Apr 13, 3:24 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson, Ouachita66 min
Apr 13, 3:47 PM CDTFlash Flood WarningLZKArkansas, Grant, Jefferson, Lonoke, Monroe, Prairie and 2 more94 min
Apr 13, 3:57 PM CDTSevere Thunderstorm Warning Considerable damage threatLZKArkansas, Cleveland, Desha, Jefferson, Lincoln, Monroe63 min
Apr 13, 4:05 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Drew, Lincoln55 min
Apr 13, 4:13 PM CDTFlash Flood WarningLZKArkansas, Bradley, Calhoun, Cleveland, Drew, Jefferson and 2 more85 min
Apr 13, 4:26 PM CDTTornado WarningLZKArkansas, Monroe34 min
Apr 13, 4:49 PM CDTFlash Flood WarningLZKArkansas, Bradley, Desha, Drew, Lincoln, Monroe79 min
Apr 13, 4:49 PM CDTSevere Thunderstorm WarningLZKBradley26 min
Apr 13, 4:55 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Lincoln50 min
Apr 13, 5:04 PM CDTTornado WarningLZKArkansas, Desha18 min

Nearby

Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.